MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT POWERPICC,4SL,3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT POWERPICC,4SL,3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000244
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the 3cg stylet was confirmed.One 3cg stylet was returned for investigation.A break in the polyimide tubing was observed 1.8 cm from the distal tip of the stylet.A microscopic examination of the adjoining ends of the stylet revealed a rough and uneven surface.The stylet wire exhibited evidence of use.The stylet wire had been partially retracted through the extension set, kinked at the proximal end of the septum, and taped to the extension set.The entire stylet was returned for investigation.Kinks were observed in the polyimide tubing both proximal and distal to the break site.A break in the core wire coincided with the break in the polyimide tubing.A magnet was missing from the distal end of the proximal polyimide tubing segment.The wall thickness of the polyimide tubing was within specification.It was reported that the stylet was bent when it was removed from the catheter.The wire tip broke off in the bag once it was set aside for investigation.A lot history review (lhr) of 18fbe856 showed no other similar product complaint(s) from this lot number.[(b)(4)].
 
Event or Problem Description
It was reported that there was a fractured guidewire.It was stated the wire was bent when it was taken out of the patient.The wire tip broke off in the bag once it was set aside for investigation.Patient anatomy was not difficult.Additional information rec'd via medwatch stated, "single lumen picc trimmed to 37 cm.Introduced to about 15 cm, then noted resistance and picc removed.When inspecting the stylet, it was fractured at 2 cm from the tip.".

Brand Name
DOT POWERPICC,4SL,3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8121590
Report Number3006260740-2018-03458
Device Sequence Number11241089
Product Code LJS
UDI-Device Identifier00801741043659
UDI-Public(01)00801741043659
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2018
Report Date (Section F) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000244
Device Catalogue NumberCK000240
Device Lot Number18FBE856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Event Location Hospital
Date Report to Manufacturer11/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight42